Montana, 2007Damaging Wind in Montana, July 6, 2007
July 6, 2007 · NWS MSO · 1 event in 1 county or zone
On July 6, a short wave trough moved to the northeast through Southwest Montana during the evening hours. Strong mid level winds briefly mixed to the surface as a severe thunderstorm moved across Granite county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On July 6, a short wave trough moved to the northeast through Southwest Montana during the evening hours. Strong mid level winds briefly mixed to the surface as a severe thunderstorm moved across Granite county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Jul 6, 1:55 PM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 6, 1:55 PM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
255 PM MDT FRI JUL 6 2007
.DISCUSSION...MIDLEVEL MOISTURE IS SURGING NORTHWARD INTO
SOUTHWEST MONTANA AND EAST CENTRAL IDAHO KICKING OFF ISOLATED
THUNDERSTORMS. THIS AND EXPECTED BREEZY WINDS LATER THIS
AFTERNOON AND EVENING WILL PRODUCE FIRE WEATHER CONCERNS. A RED
FLAG WARNING HAS BEEN POSTED. CONVECTION SHOULD CONTINUE OVER THE
REGION THROUGH THE EVENING HOURS AND BE CONFINED TO CENTRAL
IDAHO SOUTHWEST AND WEST CENTRAL MONTANA AND DIE OFF LATE THIS
EVENING. THE STRONG RIDGE WHICH HAS PRODUCED RECORD TEMPERATURES
THE PAST 2 DAYS WILL BEGIN TO BREAK DOWN THIS EVENING AS A WEAK
SHORT WAVE NOSES ITS WAY INTO NORTHWEST MONTANA OVERNIGHT.
SATURDAY THE WEAK WAVE WILL MOVE THROUGH SOUTHWEST MONTANA AND
EAST CENTRAL IDAHO. MID LEVEL MOISTURE CONVERGENCE AND DYNAMIC
SUPPORT WILL FORM CONVECTION TOMORROW AFTERNOON AND EVENING. STORMS
THAT DEVELOP WILL BE MAINLY DRY EARLY WITH SOME CONTAINING RAIN BY
EVENING. INCREASING PRESSURE GRADIENTS WITH FRONTAL PASSAGE WILL
INCREASE WINDS IN THE AFTERNOON. THIS COMBINATION OF WIND AND
THUNDERSTORMS WILL CREATE POSSIBLE FIRE WEATHER CONCERNS.
DEPENDING ON THE SPEED OF THE FRONTAL PASSAGE NOCTURNAL
THUNDERSTORMS COULD BE A CONCERN...BUT ARE NOT EXPECTED AT THIS
TIME AS MODELS MOVE THIS THROUGH BY EVENING. A FIRE WEATHER WATCH
HAS BEEN POSTED SATURDAY. TEMPERATURES WILL COOL ABOUT 10 DEGREES
SATURDAY.
ZONAL TO SLIGHTLY NORTHWESTERLY FLOW WILL PREVAIL OVER THE
NORTHERN ROCKIES SUNDAY THROUGH TUESDAY. THIS FLOW PATTERN WILL
USHER IN SLIGHTLY COOLER TEMPERATURES (THOUGH STILL IN THE UPPER
80S TO LOW 90S) AND SOME MID AND HIGH LEVEL CLOUD COVER. THIS WILL
BE SHORT LIVED HOWEVER AS MODELS CONTINUE TO INDICATE ANOTHER
STRONG RIDGE OF HIGH PRESSURE BUILDING OVER THE AREA WEDNESDAY.
ANOTHER BOUT OF HIGH TEMPERATURES (MID TO UPPER 90S) IS EXPECTED
BY THE END OF THE WEEK. CURRENT PLACEMENT OF THIS RIDGE
HOWEVER...SEEMS TO FAVOR MORE MOISTURE IN THE UPPER LEVELS AND
THUS THE POTENTIAL FOR AFTERNOON THUNDERSTORMS BY LATE WEEK.
&&
.AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED...SEE
APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR BITTERROOT-
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-EAST LOLO-
FLATHEAD/GLACIER PARK-KOOTENAI-SALISH AND KOOTENAI
RESERVATION-WEST LOLO.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST
BEAVERHEAD-EAST LOLO.
ID...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR CLEARWATER/NEZ PERCE.
&&
SHORT TERM...RPN
LONG TERM....VIA
AVIATION...RPNHazardous weather outlook, Jul 6, 1:33 AM MST, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
233 AM MDT FRI JUL 6 2007
IDZ005>010-MTZ001>007-043-062200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
233 AM MDT FRI JUL 6 2007 /133 AM PDT FRI JUL 6 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.
.DAY ONE...TODAY AND TONIGHT
NEAR ALL TIME RECORD HIGH TEMPERATURES ARE EXPECTED ACROSS THE
AREA TODAY AS VALLEY TEMPERATURES RISE INTO THE 100 TO 110 DEGREE
RANGE IN MOST AREAS.
EXTRA PRECAUTIONS WILL BE NECESSARY TO DEAL WITH THE HEAT. IT IS
IMPORTANT TO DRINK PLENTY OF FLUIDS ON THESE VERY HOT DAYS.
DEHYDRATION STRIKES PEOPLE INDOORS AS WELL AS THOSE SPENDING THEIR
TIME OUTDOORS. COOL...NOT COLD...WATER IS THE BEST DRINK TO
MAINTAIN PROPER HYDRATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NEAR RECORD HIGH TEMPERATURES MAY BE POSSIBLE LATE NEXT WEEK AS
THE RIDGE OF HIGH PRESSURE REAMPLIFIES OVER THE REGION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Granite
- When
- July 6, 6:35 PM MST to 6:40 PM MST
- Where
- Granite County, Nimrod to Bearmouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 46.700, -113.480
Three 6 to 8 inch diameter trees were snapped in half from Nimrod to Bearmouth.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, July 6, 20071 death · 7 events
- Rip Current in California, July 6, 20071 death · 1 event
- Hail and Damaging Winds in New Hampshire, July 6, 2007$200,000 · 1 in hail · 14 events
- Tornado and Flash Flooding in Texas, July 6, 2007$105,000 · EF0 · 6 events
- Flash Flooding in Texas, July 6, 2007$55,000 · 16 events
- Lightning Strike in New Jersey, July 6, 2007$100,000 · 1 event
- Damaging Winds in Montana, July 6 to 7, 2007$51,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Maine, July 6, 2007$20,000 · 1.25 in hail · 23 events
- Flash Flood and Dust Storm in Arizona, July 6, 2007$50,000 · 70 kt wind · 3 events
- Dust Storm and Damaging Winds in Nevada, July 6, 2007$40,000 · 56 kt wind · 6 events
- Flash Flooding in Louisiana, July 6, 2007$30,000 · 10 events
- Hail and Damaging Winds in Massachusetts, July 6, 200750 kt wind · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39339.